Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 284, NWS Goodland, KS

August 17, 2011Kit Carson County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Aug 17, 2011, 4:36 PM MDT for Kit Carson County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2011, 4:36 PM MDT (22:36 UTC)
Expired
Aug 17, 2011, 5:30 PM MDT
In force
54 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kit Carson County, CO

The radar

The Goodland radar (KGLD), 111 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 17, 2:37 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-372 J/kg
Mixed-layer LCL
1830 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

300 
WUUS53 KGLD 172236
SVRGLD
COC063-172330-
/O.NEW.KGLD.SV.W.0284.110817T2236Z-110817T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
436 PM MDT WED AUG 17 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 530 PM MDT

* AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHEAST OF THURMAN...OR 14 MILES NORTH OF FLAGLER...AND WAS
  MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHWESTERN KIT CARSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3957 10316 3957 10313 3958 10300 3957 10263
      3931 10264 3939 10316
TIME...MOT...LOC 2236Z 271DEG 17KT 3949 10310
WIND...HAIL 60MPH 1.00IN
$$

ROBINSON
3 follow-up statements
124 
WWUS53 KGLD 172250
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
450 PM MDT WED AUG 17 2011

COC063-172330-
/O.CON.KGLD.SV.W.0284.000000T0000Z-110817T2330Z/
KIT CARSON CO-
450 PM MDT WED AUG 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
KIT CARSON COUNTY UNTIL 530 PM MDT...

AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES
SOUTHEAST OF THURMAN...OR 13 MILES NORTH OF FLAGLER...AND WAS MOVING
EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHWESTERN KIT CARSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3957 10316 3957 10313 3958 10300 3957 10263
      3931 10264 3939 10316
TIME...MOT...LOC 2250Z 271DEG 17KT 3948 10304
WIND...HAIL 60MPH 1.25IN
$$

ROBINSON
784 
WWUS53 KGLD 172302
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
502 PM MDT WED AUG 17 2011

COC063-172330-
/O.CON.KGLD.SV.W.0284.000000T0000Z-110817T2330Z/
KIT CARSON CO-
502 PM MDT WED AUG 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
KIT CARSON COUNTY UNTIL 530 PM MDT...

AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES
NORTH OF FLAGLER...AND WAS MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHWESTERN KIT CARSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3957 10316 3957 10313 3958 10300 3957 10263
      3931 10264 3939 10316
TIME...MOT...LOC 2301Z 271DEG 17KT 3948 10297
WIND...HAIL 60MPH 1.25IN
$$

ROBINSON
322 
WWUS53 KGLD 172329
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
529 PM MDT WED AUG 17 2011

COC063-172339-
/O.EXP.KGLD.SV.W.0284.000000T0000Z-110817T2330Z/
KIT CARSON CO-
529 PM MDT WED AUG 17 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KIT CARSON COUNTY
WILL EXPIRE AT 530 PM MDT/630 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM MDT.

LAT...LON 3957 10316 3957 10313 3958 10300 3957 10263
      3931 10264 3939 10316
TIME...MOT...LOC 2329Z 271DEG 17KT 3948 10280
$$

ROBINSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:37 PM MDT, 59 minutes earlier.

Area forecast discussion, Aug 17, 3:37 PM MDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
337 PM MDT WED AUG 17 2011

.DISCUSSION...
333 PM MDT WED AUG 17 2011

18Z WATER VAPOR AND VIS SAT IMAGERY SHOWING MOISTURE MOVING EASTWARD
OVER NORTHERN COLORADO WITH A FEW CUMULUS FORMING ACROSS NE COLO AND
MORE OVER THE NORTHERN FRONT RANGE MOUNTAINS. AT THE SURFACE SOUTHEAST
WINDS CONTINUED OVER MUCH OF THE REGION WITH SOUTHWEST WINDS ACROSS
THE PALMER DIVIDE AREA OF COLO. PRIMARY FORECAST CONCERNS REVOLVE AROUND
SEVERE WX POTENTIAL TONIGHT WITH ONGOING CHANCES FOR PRECIP THROUGH
FRIDAY.

TONIGHT-FRIDAY...INSTABILITY WILL CONTINUE TO INCREASE THIS AFTERNOON
AND EVENING AS A SHORTWAVE TROUGH CONTINUES TO MOVE TOWARDS THE FA.
THOUGH THE BEST LARGE SCALE FORCING FOR ASCENT LOOKS TO REMAIN NORTH
OF THE AREA...1000J+ MUCAPE WITH INCREASED ORGANIZED SURFACE CONVERGENCE
AND DEEP LAYER MOISTURE OVER THE FRONT RANGE AREA OF COLO SHOULD BE
ENOUGH TO GET STORMS GOING THIS AFTERNOON. STORM MOTIONS WILL TAKE THESE
STORMS EAST WITH DEVIANT MOTION TO THE SOUTHEAST. WILL GO AHEAD AND
BUMP POPS UP TO LIKELIES ACROSS FAR NORTHWEST AND HIGH/MOD CHANCE ELSEWHERE.
INSTABILITY INCREASES FURTHER ACROSS THE FA WHERE DEWPOINTS ARE MAINLY
IN THE LOWER/MID 60S. REGARDING CONVECTIVE MODE...SHEAR IS VERY GOOD
THIS EVENING ON THE ORDER OF 50-60KTS AND WITH A TURNING VERTICAL PROFILE
EXPECT SOME SUPERCELLS THIS EVENING. THOUGH LARGE HAIL AND STRONG WINDS
WILL BE THE MAIN THREATS...CAN/T RULE OUT THE POSSIBILITY OF A TORNADO
MAINLY ACROSS THE NW ZONES WITH LOWER LCL/S AND SLIGHTLY BACKED WINDS
IN THIS AREA. LOW-LEVEL WINDS AT H85 AND H7 STRENGTHEN THIS EVENING
AND OVERNIGHT AS WELL AND THUS SHOULD CONTINUE OVERNIGHT REGENERATION
OF CONVECTION ACROSS THE NORTHEAST ZONES...ALTHOUGH THE SEVERE THREAT
SHOULD BEGIN TO WANE.

THURSDAY...RISING HEIGHTS UNDER MOSTLY SUNNY SKIES WILL BE THE ORDER.
PREVIOUS FORECAST HAD A GOOD HANDLE ON MAX TEMPS AND ONLY MADE MINOR
TWEAKS. H85 TEMPS AROUND 31C WILL RESULT IN HIGHS IN THE UPPER 90S AND
LOWER 100S. ONLY REAL QUESTION TOMORROW IS THE POTENTIAL FOR STORM DEVELOPMENT
NEAR THE FRONT TO THE SOUTH/EAST. MOISTURE IS GREATLY LIMITED BUT CAN/T
COMPLETELY RULE OUT THE POSSIBILITY OF A STORM OR TWO AND WENT AHEAD
AND LEFT SLIGHT CHANCE POPS IN LATE THU AFTERNOON/EVE. I DID TRIM THE
COVERAGE HOWEVER OF THIS AREA TO ONLY THE FAR EASTERN ZONES WHERE MOISTURE
AND SFC CONVERGENCE IS HIGHER. ANYTHING THAT FORMS TO THE SOUTH OF THE
FA SHOULD REMAIN SOUTH PER EXPECTED STORM MOTION.

FRIDAY...MODELS IN BETTER AGREEMENT WITH REGARD TO THE POSITION OF THE
STALLED FRONT WHICH LOOKS TO BE DRAPED ACROSS THE SOUTHERN PART OF THE
FA. INSTABILITY NORTH OF THE FRONT ALONG WITH GOOD SFC CONVERGENCE AND
STORM MOTIONS TO THE NORTHEAST WARRANT BUMPING POPS UP FROM SLIGHT CHANCE
TO LOW CHANCE FOR LOCATIONS NORTH OF THE FRONTAL ZONE BY FRIDAY EVENING...WITH
CONTINUED SLIGHTS TO THE SOUTH.

IN THE EXTENDED (SAT-TUE)...PRECIP WILL BE EXITING THE AREA SAT MORNING
BUT MODELS IN DECENT ENOUGH AGREEMENT TO GO AHEAD AND ADJUST POPS TO
LOW CHANCE ACROSS THE NORTHEAST ZONES MAINLY TO ACCOUNT FOR LINGERING
PRECIP SHORTLY AFTER 12Z. OTHERWISE...PERIOD WILL BE CHARACTERIZED BY
AN UPPER LEVEL RIDGE BUILDING ACROSS THE SOUTHWEST CONUS. LINGERING
MONSOONAL MOISTURE WILL CONTINUE MOVING UNDERNEATH THE RIDGE AND ALONG
THE STALLED FRONT TO THE SOUTH OVER THE WEEKEND AND HAS THE POTENTIAL
TO FIRE OFF A FEW STORMS EACH DAY. BY EARLY NEXT WEEK RISING HEIGHTS
AND LIMITED MOISTURE SHOULD PRECLUDE STORM DEVELOPMENT.

050
&&

.AVIATION...
1113 AM MDT WED AUG 17 2011

FOR THE 18Z TAFS...THE MAIN AVIATION CONCERN WILL BE A CHANCE FOR
THUNDERSTORMS THIS AFTERNOON AND TONIGHT. STORMS ARE EXPECTED TO
DEVELOP IN NORTHEAST COLORADO AND THE NEBRASKA PANHANDLE...THEN MOVE
SOUTHEAST ACROSS THE AREA. HAIL AND GUSTY WINDS WILL ACCOMPANY
STRONGER STORMS...WITH THE POSSIBILITY OF VERY LARGE HAIL GIVEN
EXPECTED INSTABILITY. SEVERE WEATHER THREAT WILL WANE BY MID
EVENING...FOLLOWED BY POSSIBLE STRATUS AND PATCHY FOG
OVERNIGHT...MAINLY NEAR KMCK.

024
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Aug 17, 10:37 AM MDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1037 AM MDT WED AUG 17 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1037 AM MDT WED AUG 17 2011 /1137 AM CDT WED AUG 17 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN COLORADO AND
NEBRASKA...THEN MOVE SOUTHEAST ACROSS THE TRI STATE AREA THIS
EVENING. LARGE HAIL IS EXPECTED TO BE THE MAIN THREAT WITH THESE
STORMS...WITH ISOLATED VERY LARGE HAIL POSSIBLE. AN ISOLATED TORNADO
OR TWO CANNOT BE RULED OUT...PRIMARILY IN THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON
AND EARLY EVENING GENERALLY EAST AND SOUTH OF A LINE FROM NORTON AND
GOVE KANSAS TO KIT CARSON COLORADO. THE PRIMARY THREAT WITH ANY
STORM THAT DEVELOPS WILL BE GUSTY WINDS AND CLOUD TO GROUND
LIGHTNING.

SEVERE THUNDERSTORMS AND HEAVY RAINFALL ARE POSSIBLE ACROSS THE
AREA FRIDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH
TONIGHT.

In the hours before

Special weather statement, Aug 17, 3:05 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
305 PM MDT WED AUG 17 2011

COZ090-172145-
YUMA COUNTY-
305 PM MDT WED AUG 17 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
LONE STAR TO 13 MILES WEST OF ANTON...MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4044 10233 3961 10233 3960 10281 4035 10280
      4036 10279 4044 10278
TIME...MOT...LOC 2105Z 273DEG 22KT 4043 10282 3968 10343

ROBINSON
Special weather statement, Aug 17, 3:45 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
345 PM MDT WED AUG 17 2011

COZ090-172200-
YUMA COUNTY-
345 PM MDT WED AUG 17 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 341 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF CLARKVILLE...MOVING EAST AT
35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4044 10205 4013 10206 4017 10266 4044 10254
      4045 10205
TIME...MOT...LOC 2145Z 272DEG 31KT 4030 10241

ROBINSON
Special weather statement, Aug 17, 3:58 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
358 PM MDT WED AUG 17 2011

COZ090-172230-
YUMA COUNTY-
358 PM MDT WED AUG 17 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WAUNETA TO ECKLEY...
MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4041 10205 4001 10206 4001 10274 4042 10232
TIME...MOT...LOC 2158Z 279DEG 23KT 4034 10229 4008 10250

ROBINSON
Special weather statement, Aug 17, 4:31 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
431 PM MDT WED AUG 17 2011

COZ091-172300-
KIT CARSON COUNTY-
431 PM MDT WED AUG 17 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF THURMAN...OR 14 MILES NORTH
OF FLAGLER...MOVING EAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3957 10316 3958 10300 3957 10250 3930 10256
      3931 10316
TIME...MOT...LOC 2231Z 271DEG 17KT 3950 10304

ROBINSON

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 6:29 PM MDTSpecial Weather StatementGLDCheyenne, Kit Carson31 min
Aug 16, 7:00 PM MDTSpecial Weather StatementGLDCheyenne, Kit Carson30 min
Aug 16, 7:36 PM MDTSpecial Weather StatementGLDYuma39 min
Aug 16, 7:50 PM MDTSpecial Weather StatementGLDCheyenne, Kit Carson40 min
Aug 17, 3:05 PM MDTSpecial Weather StatementGLDYuma40 min
Aug 17, 3:45 PM MDTSpecial Weather StatementGLDYuma15 min
Aug 17, 3:58 PM MDTSpecial Weather StatementGLDYuma32 min
Aug 17, 4:31 PM MDTSpecial Weather StatementGLDKit Carson29 min
Aug 17, 5:30 PM MDTSpecial Weather StatementGLDKit Carson30 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.